Alert archive / Utah / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 19, 2022, 5:01 PM MDT for Tooele County, Utah. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2022, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 19, 2022, 5:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 160 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4095 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925
WUUS55 KSLC 192301
SVRSLC
UTC045-192345-
/O.NEW.KSLC.SV.W.0033.220719T2301Z-220719T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
501 PM MDT Tue Jul 19 2022
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Southwestern Tooele County in northern Utah...
* Until 545 PM MDT
* At 500 PM MDT, a severe thunderstorm was located 13 miles east of
Ibapah, or 46 miles east of Lages Junction, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Mesonet observation.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Utah Test and Training Range South and Dugway Proving Ground Test
Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4020 11404 4039 11405 4053 11347 4035 11333
4001 11323 3990 11322 3991 11325 3990 11386
4018 11406
TIME...MOT...LOC 2300Z 248DEG 16KT 3998 11374
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
STW1 follow-up statement
852
WWUS55 KSLC 192330
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
530 PM MDT Tue Jul 19 2022
UTC045-192345-
/O.CON.KSLC.SV.W.0033.000000T0000Z-220719T2345Z/
Tooele UT-
530 PM MDT Tue Jul 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHWESTERN TOOELE COUNTY...
At 528 PM MDT, a severe thunderstorm was located 16 miles northwest
of Fish Springs Wildlife Refuge, or 46 miles west of Dugway English
Village, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Mesonet observations.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Utah Test and Training Range South, Dugway Proving Ground Test Range
and Callao.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4053 11347 4035 11333 4001 11323 3990 11322
3991 11325 3990 11376 4042 11393
TIME...MOT...LOC 2328Z 248DEG 16KT 4003 11359
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
STWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:03 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 19, 4:03 PM MDT, 58 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
403 PM MDT Tue Jul 19 2022
.SYNOPSIS...A drying trend is expected tomorrow through late week
with shower and thunderstorm chances becoming more confined to the
terrain. Temperatures will remain above normal through the week.
Another monsoonal surge may be on the horizon for next weekend.
&&
.SHORT TERM (THROUGH 12Z THURSDAY)...High pressure centered just
west of the Four Corners this afternoon will shift east across
Arizona tomorrow into Thursday. While deep moisture remains in place
currently with PWATs between 0.8 to just over 1 inch, the shift in
the high center will cut off the monsoonal moisture tap. That said,
lingering moisture will be slow to clear out of the area.
Scattered showers and thunderstorms will continue this evening, with
many producing heavy rain. However, gusty winds will also be a
concern, especially across northwestern portions of Utah where a
somewhat more organized complex of storms currently over northeast
NV will ride an instability axis into northwest Utah. With around
25kt of effective bulk shear, some of these storms could be strong
as they cross the west deserts. These storms are expected to weaken
as they head into the Wasatch Front later this evening, although
gusty outflows will remain a possibility. Otherwise, locally heavy
rain will continue to pose a flash flooding concern to portions of
southern/eastern Utah in sensitive drainages including slot canyons
and burn scars this evening.
Tomorrow, showers and thunderstorms are expected to see decreased
coverage owing to the drying trend. However, scattered thunderstorms
are still expected to develop over mainly the higher terrain and
track into the adjacent valleys to the east. There remains a
potential for flash flooding in sensitive areas.
.LONG TERM (After 12Z/6AM Thursday)...High pressure will be centered
over Arizona Thursday and Friday before slowly migrating further
east as the period progresses. This will result in drier conditions
across the CWA as a drier westerly flow develops. Additionally, very
hot conditions, particularly across southern Utah, will plague the
region through Friday before a cooling trend begins as southerly
flow advects higher moisture content back into the southern portion
of the CWA.
As the ridge translates further east a low amplitude trough is
expected to move across the northern Intermountain West and bring
slight cooling aloft over northern Utah which will mix to the
surface in the form of temperatures several degrees cooler by the
weekend/early next week. Clusters depict fairly good agreement
amongst ensemble members of a ridge developing across the PNW that
would keep moisture limited to southern Utah.
Overall, temperatures will be 5-8 degrees above climo Thursday and
Friday across most of the CWA before trending down to near normal by
early next week. Dry weather will persist for most of the period for
northern portions of the CWA, whereas dry conditions across southern
Utah will trend slightly wetter, particularly in the higher terrain,
through early next week.
&&
.AVIATION...KSLC...Expect VFR conditions to persist for the entirety
of the period at the KSLC terminal. A few TCU above 9kft will be
positioned mainly in the mountains around the terminal. Scattered
convection will likely stay south of the terminal throughout the
day, however storm development in western Utah could migrate into
the area after ~03Z in the form of decaying storms with gusty
outflow. This threat should dissipate by ~06Z leaving mostly clear
skies and light diurnal winds. A very similar day is expected again
tomorrow.
.REST OF UTAH AND SOUTHWEST WYOMING...Afternoon convection will
mainly impact the west desert and central/southern Utah. CIGs will
generally remain above 9kft. Locations of particular interest are
KENV, KPVU, and KBCE as storms are currently threatening those
terminals. Expect TCU development throughout the evening with storm
motion to the east/northeast. These storms will be associated with
gusty outflow winds, especially near sunset as storms begin to die
off and produce outflow winds that will surge far out ahead of the
storms. A relatively quiet evening will setup at ~06Z before another
similar day expected tomorrow.
&&
.FIRE WEATHER...High pressure will be in place over the area through
at least the weekend, maintaining hot temperatures. With the center
of the center shifting west over Arizona, moisture will decrease a
bit tomorrow through the middle of the week. While isolated to
scattered showers and thunderstorms will remain possible during this
time, thunderstorm coverage and precipitation amounts will trend
downward. As the high center shifts back towards the Four Corners
area for the weekend, southwest winds will increase somewhat Friday
and Saturday. Both of these days will offer up the potential for
marginal or isolated critical fire weather conditions. By Sunday and
into the early part of next week, moisture is expected to increase
from the south once again.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Watch from Thursday afternoon through Friday
evening for UTZ123-128-131.
WY...None.
&&
Cheng/Mahan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpIn the hours before
Local storm report, Jul 19, 12:17 PM MDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1217 PM MDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FLASH FLOOD 5 SSE CAPITOL REEF NP 38.21N 111.18W
07/18/2022 WAYNE UT PARK/FOREST SRVC
2 INCHES OF WATER FLOWING THROUGH CAPITOL GORGE BECAME 6
TO 8 INCHES OF WATER FLOWING.
&&
SAMUEL.WEBBERSpecial weather statement, Jul 19, 3:57 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
357 PM MDT Tue Jul 19 2022
UTZ101-192245-
Great Salt Lake Desert and Mountains UT-
357 PM MDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of northwestern Tooele
County through 445 PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Wendover, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wendover, Utah Test and Training Range South and Bonneville Salt
Flats.
This includes Interstate 80 in Utah between mile markers 0 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4083 11405 4090 11403 4098 11382 4045 11357
4037 11404
TIME...MOT...LOC 2156Z 233DEG 18KT 4060 11409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WebberSpecial weather statement, Jul 19, 4:03 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
403 PM MDT Tue Jul 19 2022
UTZ101-115-192245-
Western Millard and Juab Counties UT-
Great Salt Lake Desert and Mountains UT-
403 PM MDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of northwestern Juab
and southwestern Tooele Counties through 445 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ibapah, or 32 miles east of Lages Junction, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dugway Proving Ground Test Range, Ibapah, Fish Springs Wildlife
Refuge, Utah Test and Training Range South, Callao and Trout Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4022 11404 4042 11331 3978 11305 3966 11405
TIME...MOT...LOC 2203Z 247DEG 19KT 3995 11402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Jul 19, 4:48 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
448 PM MDT Tue Jul 19 2022
UTZ101-115-192330-
Western Millard and Juab Counties UT-
Great Salt Lake Desert and Mountains UT-
448 PM MDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of northwestern Juab
and southwestern Tooele Counties through 530 PM MDT...
At 447 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Ibapah, or 45 miles east of Lages Junction, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Utah Test and Training Range South, Fish Springs Wildlife Refuge,
Dugway Proving Ground Test Range and Callao.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4020 11404 4039 11405 4053 11347 4035 11333
4001 11323 3984 11322 3984 11382 4018 11406
TIME...MOT...LOC 2247Z 253DEG 18KT 3996 11376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
STWLocal storm report, Jul 19, 5:00 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 PM MDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 3 NNE CALLAO 39.95N 113.70W
07/19/2022 M59 MPH TOOELE UT MESONET
CALLAO SENSOR
&&
CHRISTINE.KRUSEThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:07 PM MDT | Special Weather Statement | SLC | Utah | 23 min |
| Jul 18, 6:18 PM MDT | Special Weather Statement | SLC | Salt Lake | 42 min |
| Jul 18, 6:29 PM MDT | Special Weather Statement | SLC | Utah | 31 min |
| Jul 18, 6:49 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 26 min |
| Jul 18, 6:52 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 23 min |
| Jul 18, 7:01 PM MDT | Special Weather Statement | SLC | Piute | 44 min |
| Jul 18, 7:04 PM MDT | Special Weather Statement | SLC | Salt Lake | 11 min |
| Jul 18, 7:10 PM MDT | Special Weather Statement | SLC | Salt Lake, Wasatch | 35 min |
| Jul 18, 7:42 PM MDT | Special Weather Statement | SLC | Salt Lake, Wasatch | 48 min |
| Jul 18, 8:16 PM MDT | Special Weather Statement | SLC | 44 min | |
| Jul 19, 3:20 PM MDT | Excessive Heat Watch | SLC | Garfield, Kane, San Juan, Washington | 12 hr |
| Jul 19, 3:45 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jul 19, 3:57 PM MDT | Special Weather Statement | SLC | 48 min | |
| Jul 19, 4:03 PM MDT | Special Weather Statement | SLC | 42 min | |
| Jul 19, 4:23 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jul 19, 4:48 PM MDT | Special Weather Statement | SLC | Tooele | 42 min |
| Jul 19, 5:48 PM MDT | Special Weather Statement | SLC | Tooele | 42 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.